MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; SCREWDRIVER

ALPHATEC SPINE, INC INVICTUS¿ SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 17010
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
During a l3-s1 revision surgery, the screwdriver broke while the surgeon was trying to implant a new screw.It was reported the revision surgery occurred because of the patient developed proximal junctional kyphosis (pjk) and bone quality.No patient injury was reported.
 
Additional Manufacturer Narrative
Corrected information: g3: 01/16/2020.H6: clinical code: 4582.Impact code: 2199.Medical device problem code: 1261.Component code: 4756.Type of investigation: 10; 3331.Investigation findings: 321.Investigation conclusion: 22; 23.H10: the engineering evaluation was received on 03/29/2022.Visual inspection confirmed the event the inner shaft was disassembled from the outer shaft.Review of the device history record indicates the device was manufactured in november 2019.There is a rework associated with this product.Qty 13 of this lot were returned to vendor to correct an oversized hexalobe.There were returned to alphatec on 01/16/2020.All quality inspection data suggests that this nonconformance was sufficiently corrected and would not have any influence on the investigation below.The failure mode is a result of long-term field usage, in which both (1) the pedicle screws are overtightened/fastened to the screwdriver and (2) heavy and repeated redirection loads are applied to the pedicle screws, will impart large axial loading forces on the screwdriver wing stop.The repeated loading of this component over many months/years slowly fatigues the laser beam weld until failure occurs.The root cause is likely to originate from one or two probable causes, either a failure in the manufacturing control or in normal wear as a result of proper use of the instrument.

Brand Name
INVICTUS¿ SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
jayson alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12482360
Report Number2027467-2021-00065
Device Sequence Number3990747
Product Code HXX
UDI-Device Identifier00190376192802
UDI-Public(01)00190376192802
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number17010
Device Catalogue Number17010
Device Lot Number8406901R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale